Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 106, NWS Green Bay, WI

August 9, 2005Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 9, 2005, 6:24 PM CDT for Wood County, Wisconsin. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2005, 6:24 PM CDT (23:24 UTC)
Expired
Aug 9, 2005, 7:19 PM CDT
In force
55 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Wood County, WI

The radar

The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:45 PM CDTTSTM WND GST 60Necedah, WI
Aug 9, 6:53 PM CDTTSTM WND DMGBuckhorn State Park, WITREES DOWN. ROOF OFF HOUSE.
Aug 9, 6:59 PM CDTTORNADOBuckhorn State Park, WIWATERSPOUT OVER CASTLE ROCK LAKE.
Aug 9, 7:10 PM CDTTSTM WND GST 666 Sw Adams, WIAT INTERSECTION OF HIGHWAYS F AND Z
Aug 9, 7:10 PM CDTTSTM WND DMGWisconsin Rapids, WIPOWER LINES BLOWN DOWN AROUND WISCONSIN RAPIDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1641 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 092324
SVRGRB
WIC141-100015-
/O.NEW.KGRB.SV.W.0106.050809T2324Z-050810T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
624 PM CDT TUE AUG 9 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN CENTRAL WISCONSIN
  THIS INCLUDES THE CITY OF WISCONSIN RAPIDS

* UNTIL 715 PM CDT

* AT 621 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF
  PITTSVILLE TO 13 MILES SOUTHWEST OF BABCOCK TO 28 MILES 
  SOUTHWEST OF BABCOCK. MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PITTSVILLE AND BABCOCK BY 640 PM...
  WISCONSIN RAPIDS BY 715 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4463 9039 4417 9043 4388 9061 4388 8990
      4418 8983 4465 8984

$$

BRUSKY
3 follow-up statements
000 
WWUS53 KGRB 092346
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
646 PM CDT TUE AUG 9 2005

WIC141-100015-
/O.CON.KGRB.SV.W.0106.000000T0000Z-050810T0015Z/
WOOD WI-
646 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR WOOD
COUNTY...

AT 643 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LINDSEY TO DEXTERVILLE TO 8 MILES
SOUTH OF BABCOCK...OR ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST 
OF WISCONSIN RAPIDS TO 20 MILES SOUTHWEST OF WISCONSIN 
RAPIDS...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HEWITT AND BETHEL BY 655 PM...
  VESPER AND ARPIN BY 700 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4463 9039 4417 9043 4388 9061 4388 8990
      4418 8983 4465 8984

$$

BRUSKY
000 
WWUS53 KGRB 100000
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
659 PM CDT TUE AUG 9 2005

WIC141-100015-
/O.CON.KGRB.SV.W.0106.000000T0000Z-050810T0015Z/
WOOD WI-
659 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR WOOD
COUNTY...

AT 656 PM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE 
OF PRODUCING DAMAGING WINDS.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ARPIN TO WISCONSIN RAPIDS TO 7 MILES SOUTH OF NEKOOSA 
MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WISCONSIN RAPIDS BY 705 PM...
  BLENKER AND SHERRY BY 710 PM...
  MILLADORE BY 715 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4463 9039 4417 9043 4388 9061 4388 8990
      4418 8983 4465 8984

$$

BRUSKY
000 
WWUS53 KGRB 100019
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
718 PM CDT TUE AUG 9 2005

WIC141-100028-
/O.EXP.KGRB.SV.W.0106.000000T0000Z-050810T0015Z/
WOOD WI-
718 PM CDT TUE AUG 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRES AT 715 PM
CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS...ESPECIALLY EAST OF NEKOOSA AND WISCONSIN RAPIDS.

LAT...LON 4463 9039 4417 9043 4388 9061 4388 8990
      4418 8983 4465 8984

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:30 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 9, 3:30 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE AUG 9 2005

.SHORT TERM...TNGT AND WED...MAIN CONCERN IS ONGOING SVR THREAT.
SUPERCELL STORM HEADING TOWARD MARATHON COUNTY TRACKING ALONG/VERY CLOSE
TO FRONTAL BOUNDARY STRETCHED OUT FM C INTO E-C WI. NEARLY SOLID LINE OF
SVR STORMS BACK OUT TO THE WEST IN MN. MAIN SVR RISK APPEARS TO BE ACRS
THE SRN 1/2 OF THE FCST AREA...AND MAIN THREAT STILL APPEARS TO BE
WIDESPREAD DAMAGING WINDS. HOWEVER...EXPECT THERE WL CONT TO BE A
TORNADO THREAT WITH THE LEAD SUPERCELL AS LONG AS IT MAINTAINS ITS
INTENSITY AND CONTS TO TRACK ALONG THE BOUNDARY.

IN THE LONGER TERM...PCPN SHOULD START TO DIMINISH FM NW-SE LATER THIS
EVENING. CARRIED LOW CHC POPS INTO WED MORNING...BUT CONSIDERING HOW
THINGS SEEM TO BE EXPLODING LATE THIS AFTERNOON ITS QUITE POSSIBLE
EVERYTHING WL BE OVER BY THEN.

.LONG TERM...WED NGT THRU NXT TUE. MAIN FCST CHALLENGE WL BE TRYING TO
DETERMINE WHERE FNTL BNDRY WL HANG UP THIS WEEKEND INTO EARLY NXT WEEK.

WEAK HI PRES TO MOV ACROSS THE WRN GREAT LKS RGN WED NGT WITH E-NE WNDS
BRINGING DRY AIR TO NE WI. AN AREA OF LOW PRES IS PROGGED TO DVLP OVR
THE CNTRL PLAINS WITH PCPN BREAKING OUT ACROSS THE UPR MIDWEST WHERE
BETTER DYNAMICS AND FAVORABLE UPR JET LIFT TO EXIST. HAVE KEPT FCST DRY
AND WL GRADUALLY INCREASE THE CLDS THRU THE NGT. LGT WNDS INITIALLY
SHOULD ALLOW TEMPS TO FALL BEFORE THICKER CLDS ARRIVE. GUID TEMPS WITHIN
3 DEGS OF ONE ANOTHER AND ARE GENERALLY ACCEPTED.

EVEN THO THE LOW PRES WEAKENS SOMEWHAT ON THU...BETTER DYNAMICS AND
INSTABILITY ARRIVE OVR WI. BEST LIFT ASSOCIATED WITH THE RGT ENTRANCE
RGN OF THE UPR JET BY THE AFTERNOON HRS. WL PLACE HIER POPS ACROSS CNTRL
WI WHERE PCPN EXPECTED TO REACH FIRST. TEMPS TO BE COOLER DUE TO CLD CVR
WITH MAX TEMPS HOLDING IN THE 70S. WL NEED TO LINGER POPS INTO THU
EVENING ESP OVR ERN WI BEFORE DRYING THINGS OUT. LACK OF STG DRYING OR
SUBSIDENCE BEHIND THE DEPARTING SYSTEM WL MAKE IT HARD TO PUSH CLDS OUT
OF THE RGN. WL TREND TOWARD BCMG PARTLY CLDY FOR NOW.

HEADED INTO THE EXTENDED...MEAN FLOW TO BE DICTATED BY PERSISTENT UPR
LOW BETWEEN JAMES BAY AND THE DAVIS STRAIT WITH A POSITIVE TILTED UPR
TROF SWWD INTO THE PAC NW. FLATTISH UPR RDG TO PERSIST ACROSS THE SE
U.S. THUS LEAVING NE WI IN BETWEEN UNDER THE CORE OF THE UPR JET. APRS
TO BE AN UNSETTLED STRETCH OF WEATHER AS JET STREAKS RACE BY AND A FNTL
BNDRY TO HANG UP TO OUR SOUTH.

A WRMFNT IS FCST TO BE DRAPED ACROSS THE UPR MIDWEST ON FRI AS A CDFNT
ADVANCES TOWARD THE WRN GREAT LKS. AS THE CDFNT APPROACHES...CLDS WL BE
ON THE INCREASE WITH CHC OF TSTMS BY THE AFTERNOON. TEMPS SHOULD STILL
BE ABLE TO REACH THE 80S DUE TO SW WNDS AHD OF THE CDFNT. CDFNT TO PASS
THRU THE FCST AREA FRI NGT AND RESIDE OVR SRN WI BY 12Z SAT. PCPN
EXPECTED TO END OVRNGT ACROSS NRN WI...THUS HAVE ATTEMPTED TO FINE TUNE
FCST BY GOING DRY AFTER MIDNGT. FNT WL SLOW ITS SWD PUSH ON SAT AS IT
ENCOUNTERS THE UPR RDG PARKED OVR THE SE SECTION OF THE COUNTRY. SINCE
MOVEMENT OF THE FNT IS STILL IN DOUBT (I.E., HOW FAR SOUTH IT WL GET)...
PREFER TO LEAVE A SML POP ACROSS THE SRN HALF OF THE FCST AREA.

FCST GETS TRICKY BY SUNDAY AS MDLS INDICATE A SFC WAVE TO MOV ALONG THE
NOW STNRY FNT. IF THE FNT SAGS FAR ENUF SOUTH...ALL OF NE WI WOULD
REMAIN DRY. IF THE FNT STALLS EARLIER THAN EXPECTED (OVR SRN WI)...ALL
OF NE WI WOULD NEED A CHC POP. AT THIS POINT...IT APRS THAT THERE IS
ENUF PUSH SOUTH OF THE UPR TROF TO FORCE FNT INTO NRN IL. PREFER TO
MENTION A MINIMAL POP ACROSS SRN SECTIONS OF THE FCST AREA SAT NGT AND
GO DRY ON SUNDAY AS THE SFC WAVE DEPARTS.

BNDRY TO REMAIN TO OUR SOUTH INTO MON AS HI PRES MOVS ACROSS THE NRN
GREAT LKS. HAVE KEPT MON DRY WITH TEMPS GENERALLY IN THE MID 70S.
ANOTHER WAVE TO DVLP ALONG THE BNDRY MON NGT INTO TUE. ONCE AGAIN...
DEPENDING ON WHERE THE BNDRY LIES...IT IS PSBL FOR PCPN TO MOV INTO SRN
SECTIONS OF THE STATE. PREFER TO LEAVE TUE DRY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SKOWRONSKI/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Aug 9, 1:00 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
100 PM CDT TUE AUG 9 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
100 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST WISCONSIN EARLY
THIS AFTERNOON...AND THEN SPREAD SOUTHEAST DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS
OF DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE.

THE RISK OF SEVERE STORMS IS SOUTH OF A LINE FROM RHINELANDER TO IRON
MOUNTAIN MICHIGAN. THE GREATEST RISK OF SEVERE STORMS WILL BE CENTERED
ON A CORRIDOR EXTENDING ALONG HIGHWAY 29...OR FROM WAUSAU TO GREEN BAY.

THE SEVERE THREAT WILL BE GREATEST IN CENTRAL WISCONSIN BETWEEN 300 PM
AND 600 PM...AND GREATEST IN EAST-CENTRAL PORTIONS OF THE STATE BETWEEN
500 PM AND 900 PM. ANYONE WITH OUTDOOR ACTIVITIES PLANNED FOR THIS
EVENING SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS ON THE
POSSIBILITY OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND SATURDAY.
HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING.

LMZ521-522-541>543-564-101100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
100 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN
GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST WISCONSIN EARLY
THIS AFTERNOON...AND THEN SPREAD SOUTHEAST DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS
OF DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE.

THE RISK OF SEVERE STORMS IS SOUTH OF A LINE FROM RHINELANDER TO IRON
MOUNTAIN MICHIGAN. THE GREATEST RISK OF SEVERE STORMS WILL BE CENTERED
ON A CORRIDOR EXTENDING ALONG HIGHWAY 29...OR FROM WAUSAU TO GREEN BAY.

THE SEVERE THREAT WILL BE GREATEST IN CENTRAL WISCONSIN BETWEEN 300 PM
AND 600 PM...AND GREATEST IN EAST-CENTRAL PORTIONS OF THE STATE BETWEEN
500 PM AND 900 PM. ANYONE WITH OUTDOOR ACTIVITIES PLANNED FOR THIS
EVENING SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS ON THE
POSSIBILITY OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND SATURDAY.
HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

SKOWRONSKI
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Aug 9, 5:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
549 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     2 W WAUSAU              44.96N 89.67W
08/09/2005                   MARATHON           WI   LAW ENFORCEMENT

            TREE BRANCHES AND POWER LINES DOWN ON WEST SIDE OF
            WAUSAU. TIME APPROX.

&&
Local storm report, Aug 9, 5:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
559 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     2 E HOLLISTER           45.25N 88.76W
08/09/2005                   LANGLADE           WI   AMATEUR RADIO

            SEVERAL LARGE TREES BLOWN DOWN NEAR SAWYER LAKE.

&&
Local storm report, Aug 9, 6:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
607 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     ANTIGO                  45.15N 89.15W
08/09/2005                   LANGLADE           WI   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE CITY.

&&
Special weather statement, Aug 9, 6:15 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
615 PM CDT TUE AUG 9 2005

WIZ013-018>022-030-031-035>040-045-048>050-073-074-100015-
NORTHERN MARINETTE-SOUTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-
NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING CRIVITZ...TOMAHAWK...ANTIGO...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...
WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS
615 PM CDT TUE AUG 9 2005

...SEVERE THUNDERSTORM WATCH UNTIL 900 PM...

A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR MOST OF CENTRAL AND
EAST-CENTRAL WISCONSIN UNTIL 900 PM.

AT 610 PM...WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM
NEAR MARINETTE TO NEAR LA CROSSE. THE LINE WILL CONTINUE TO WORK
SOUTHEAST DURING THE EVENING HOURS.

ANYONE WITH OUTDOOR PLANS THIS EVENING SHOULD CLOSELY MONITOR LATER
FORECASTS. BE PREPARED TO MOVE TO A PLACE OF SAFETY IMMEDIATELY IF A
WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. THE STORMS LIKELY WILL
NOT REACH EAST-CENTRAL WISCONSIN UNTIL AFTER 700 PM.

THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

LANGLADE...
MARINETTE...
MENOMINEE...
OCONTO...
DOOR...
MARATHON...
SHAWANO...
WOOD...
PORTAGE...
WAUPACA...
OUTAGAMIE...
BROWN...
KEWAUNEE...
WAUSHARA...
WINNEBAGO...
CALUMET...AND
MANITOWOC.

THE RISK OF SEVERE WEATHER HAD ENDED ACROSS MOST OF NORTH-CENTRAL
WISCONSIN. AS A RESULT...THE WATCH IS NO LONGER IN EFFECT FOR LINCOLN
COUNTY.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Local storm report, Aug 9, 6:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
618 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             8 W PESHTIGO            45.04N 87.91W
08/09/2005  0.75 INCH        MARINETTE          WI   AMATEUR RADIO

&&
Local storm report, Aug 9, 6:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
623 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     TILLEDA                 44.81N 88.90W
08/09/2005  60 MPH           SHAWANO            WI   AMATEUR RADIO

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:14 AM CDTSevere Thunderstorm WarningGRBVilas46 min
Aug 9, 9:15 AM CDTSevere Thunderstorm WarningGRBForest26 min
Aug 9, 3:13 PM CDTSevere Thunderstorm WarningGRBMarathon62 min
Aug 9, 3:37 PM CDTSevere Thunderstorm WarningGRBLanglade53 min
Aug 9, 4:11 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon64 min
Aug 9, 4:13 PM CDTSevere Thunderstorm WarningGRBOconto52 min
Aug 9, 4:38 PM CDTSevere Thunderstorm WarningGRBLanglade57 min
Aug 9, 4:44 PM CDTSevere Thunderstorm WarningGRBMarinette76 min
Aug 9, 5:09 PM CDTSevere Thunderstorm WarningGRBMarathon66 min
Aug 9, 5:35 PM CDTSevere Thunderstorm WarningGRBShawano56 min
Aug 9, 5:49 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee48 min
Aug 9, 5:56 PM CDTSevere Thunderstorm WarningGRBMarinette34 min
Aug 9, 6:22 PM CDTSpecial Marine WarningGRB68 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.